Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had DVT and superficial clot after flight, wore compression stockings, taken aspirin instead of Clexane. Is it okay?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I had a dvt in my left med gastroc vein close to the knee crease following a flight to Thailand from Australia in 2010, and a superficial clot in my left LSV just below the knee in 2011 following a return to Australia flight from Dubai. I had compression stockings and kept hydrated and walked around the plane as much as possible. My doctor recommended I take clexane when travelling after the 2010 trip but I just took aspirin for the 2011 trip as I was hoping that would be enough. As the 2011 thrombus was superficial do you think I could just take aspirin rather than clexane on a trip this September from Australia to London? (3 hour stopover in Dubai)
Many thanks,
Posted Sun, 2 Sep 2012 in Blood Disorders
Answered by Dr. Ketan Vagholkar 4 hours later
Thanks for writing in.
Since you have a tendency for XXXXXXX vein thrombosis I would suggest that you start a anticoagulant prophylactically to prevent recurrent episodes of DVT. The best medication would be warfarin tablets. You will have to start this under strict medical supervision as the therapeutic dose will be decided depending upon a titration process with an investigation called PT/INR. Clexane is ideal for bedridden patients while aspirin is ideal for prevention of arterial thrombosis.
I hope this answers your querry.
With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor